Alert archive / Nebraska / Red Flag Warnings in 2006
Red Flag Warning 20, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Nov 8, 2006, 12:37 PM MST for Dundy County, Hitchcock County, Red Willow County, Nebraska; Decatur County, Graham County, Norton County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2006, 12:37 PM MST (19:37 UTC)
- Expired
- Nov 8, 2006, 3:57 PM MST
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
Counties Decatur County, KS, Graham County, KS, Norton County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 114 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2474 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGLD 081937 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1237 PM MST WED NOV 8 2006 ...RED FALL WARNING ISSUED FOR LOW RELATIVE HUMIDITIES...CRITICAL FUELS AND GUSTY WESTERLY WINDS... .RECORD BREAKING WARM TEMPERATURES WILL COMBINE WITH VERY DRY AIR AND GUSTY WESTERLY WINDS TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS. KSZ003-004-016-NEZ079>081-090000- /O.NEW.KGLD.FW.W.0020.061108T1937Z-061109T0000Z/ DECATUR-NORTON-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- 137 PM CST WED NOV 8 2006 /1237 PM MST WED NOV 8 2006/ ...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. UNSEASONABLY WARM TEMPERATURES...DRY FUELS AND A DRY AIRMASS WILL COMBINE TO CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON. WINDS WILL BE OUT OF THE WEST AT 10 TO 20 MPH...BUT WILL OCCASIONALLY GUST UP TO 30 MPH. CONDITIONS SHOULD IMPROVE LATE THIS AFTERNOON AS TEMPERATURES COOL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JRM
1 follow-up statement
000 WWUS83 KGLD 082257 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 357 PM MST WED NOV 8 2006 ...CONDTIONS IMPROVING ACROSS THE AREA... KSZ003-004-016-NEZ079>081-090000- /O.CAN.KGLD.FW.W.0020.000000T0000Z-061109T0000Z/ DECATUR-NORTON-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- 457 PM CST WED NOV 8 2006 /357 PM MST WED NOV 8 2006/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. HUMIDITIES HAVE CLIMBED ABOVE 15 PERCENT AND WINDS HAVE DECREASED AS TEMPERATURES BEGIN TO COOL. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Nov 8, 10:42 AM MST, 1 hour 55 minutes earlier.
Area forecast discussion, Nov 8, 10:42 AM MST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1042 AM MST WED NOV 8 2006 .DISCUSSION...MAIN FORECAST CONCERN FOR TODAY IS POTENTIAL FOR RED FLAG WARNING CRITERIA ACROSS THE NORTHERN SECTION OF THE CWA. 12Z RAOBS FROM KDNR...KUNR AND KLBF SHOW A VERY DIFFERENT LOW LEVEL AIRMASS IN PLACE ACROSS THE PLAINS. BOTH UNR AND LBF HAVE MIXING RATIOS INCREASING WITH HEIGHT TO NEARLY H850...WHILE KDNR SHOW MOISTURE VERY SHALLOW AND SHOULD MIX INTO THE LOWER TO MID 20S FAIRLY EASILY TODAY. FOR THE MOST PART...WINDS WILL NOT BE STRONG ENOUGH TO WARRANT FIRE WX WARNING...EXCEPT IN SMALL AREA ALONG NEBRASKA/KANSAS BORDER BEHIND WEAK SFC RIDGE. AT THIS TIME...HAVE TRENDED RH VALUES DOWN BUT WILL LIKELY HAVE TO GO DRIER AS WIDESPREAD TDS IN THE 20S DEVELOPING ACROSS EASTERN COLORADO. AM GOING TO WAIT AND WATCH AS AFTERNOON AND IF DRIER AIR CAN WORK ITS WAY INTO THE NORTH...WILL HAVE TO ISSUE A RED FLAG WARNING. OTHERWISE...FORECAST PRETTY MUCH ON TRACK ALTHOUGH DID RAISE ALL AREAS INTO THE 80S. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && JRM
Hazardous weather outlook, Nov 8, 10:59 AM MST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1059 AM MST WED NOV 8 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091245- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1159 AM CST WED NOV 8 2006 /1059 AM MST WED NOV 8 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT UNSEASONABLY WARM TEMPERATURES...DRY AIR AND GUSTY WESTERLY WINDS WILL CREATE EXTREME FIRE DANGER ACROSS THE NORTHERN PORTIONS OF THE TRI STATE AREA TODAY. EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE DANGER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Nebraska, 2006Red Flag Warnings in Kansas, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.